Sign inSubmit
ArticleArticle metrics
Research Article · Open access · Published 12 March 2015

Bivariate Poisson-Lindley Distribution with Application

Hossein Zamani1, Pouya Faroughi2 & Noriszura Ismail3

Journal of Mathematics and Statistics, Volume 11, Issue 1, pp. 1–6 · doi.org/10.3844/jmssp.2015.1.6

7,931 accesses5,635 downloads11 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

This study applies a Bivariate Poisson-Lindley (BPL) distribution for modeling dependent and over-dispersed count data. The advantage of using this form of BPL distribution is that the correlation coefficient can be positive, zero or negative, depending on the multiplicative factor parameter. Several properties such as mean, variance and correlation coefficient of the BPL distribution are discussed. A numerical example is given and the BPL distribution is compared to Bivariate Poisson (BP) and Bivariate Negative Binomial (BNB) distributions which also allow the correlation coefficient to be positive, zero or negative. The results show that BPL distribution provides the smallest Akaike Information Criterion (AIC), indicating that the distribution can be used as an alternative for fitting dependent and over-dispersed count data, with either negative or positive correlation.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Zamani, H., Faroughi, P. & Ismail, N. (2015). Bivariate Poisson-Lindley Distribution with Application. Journal of Mathematics and Statistics, 11(1), 1–6. https://doi.org/10.3844/jmssp.2015.1.6

Licence
CC BY 3.0
Issue
Volume 11, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Bivariate Poisson-Lindley Distribution with ApplicationJournal of Mathematics and Statistics · Volume 11, Issue 1 · pp. 1–6 · CC BY 3.0Download